October 8, 2021

Can I take ibuprofen and paracetamol after my Covid vaccine?

Is it okay to take ibuprofen after receiving the Covid vaccine? (Photo: Getty)

88% (around 48 million) of UK adults received their first dose of covid vaccine, to August 25.

In addition, more than 77% (about 42 million) are fully vaccinated with the second vaccine.

As people continue to get vaccinated against Covid, you may wonder if you can use ibuprofen, acetaminophen, or other pain relievers to lessen the side effects of the vaccine.

Oxford AstraZeneca recipients often report more uncomfortable side effects from the first vaccine – whereas it is usually the second vaccine that causes side effects for Pfizer and Moderna recipients.

Whatever vaccine you have received: Headaches, sore arms, fatigue and fevers are quite common.

So, can the bursting of certain pain relievers really help alleviate the blow of these side effects?

Here’s all you need to know.

Can I take ibuprofen after the Covid jab?


Woman suffering from stress or headache grimacing in pain
Headache, fever and fatigue are common side effects of the Covid vaccine (Photo: Getty)

Yes, it’s good to take paracetamol and ibuprofen after the Covid vaccine.

The advice of NHS says you can take “pain relievers such as paracetamol” if you experience side effects from jab.

As long as you stick to the recommended dose, it is safe to take pain relievers after your Covid injection.

Ibuprofen and paracetamol are also recommended by the NHS to treat the symptoms of the coronavirus itself.

Do pain relievers affect how the vaccine works?


Even if you can, should you take pain relievers after the Covid vaccine?
Even if you can, should you take pain relievers? (Photo: Getty)

Um, sort of. Experts said pain relievers could affect the effectiveness of the vaccine.

Michael Mina, assistant professor of epidemiology at Harvard TH Chan School of Public Health, said The independent that allowing your body to cope with the virus without pain relievers helps it build an “immune memory”.

‘Do not use [painkillers] beforehand, ”he said, adding that people should“ do everything possible not to take painkillers ”after receiving the vaccine.

It is perfectly normal to develop mild symptoms after the jab, as this is an indicator that your immune system is responding to the vaccine and developing resistance to the coronavirus.

Taking pain relievers may affect your immune system’s ability to receive the vaccine. If you can, try to avoid it and remember that side effects are normal and expected.

What else can you do to reduce the side effects of vaccines?


A woman holding a glass of water and a pair of paracetamol tablets.
Try your best not to take painkillers if you experience side effects (Photo: Getty)

Plenty of rest and hydration are strongly recommended to deal with possible side effects of the vaccine.

If you experience arm pain where the jab entered, try using a cold compress and exercise your arm to reduce swelling and relieve discomfort.

If this is too much and you feel like you need to take pain reliever – the World Health Organization recommends paracetamol over other alternatives.

According to the NHS, most side effects from the Covid vaccine are mild and shouldn’t last more than a week.

If you experience a high temperature that lasts longer than two days, or if you develop a new continuous cough and a loss or change in your sense of smell, you may have contracted the virus and need to book a test and isolate yourself. . as soon as possible.

MORE: Covid deaths rise by 140 as 38,281 more cases are recorded in UK

MORE: NHS ‘prepares vaccination plan for 12-15 year olds back from schools’

MORE: Reading and Leeds to offer Covid-19 jabs to festival-goers in ‘vaccine tents’

Follow Metro on our social networks, on Facebook, Twitter and Instagram

Share your perspective in the comments below



Source link